| Model Number |
400SMTHXSFT0208 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the pusher assembly mid-joint.During functional testing, resistance was encountered while attempting to advance the pusher assembly mid-joint through the introducer sheath friction lock, and the smart coil could not be advanced at all.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the vertebral artery using penumbra smart coils (smart coils), a non-penumbra microcatheter, and a non-penumbra sheath.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician successfully implanted four coils.Next, a smart coil would not advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using six smart coils, six non-penumbra coils, and the same microcatheter.There was no report of an adverse effect to the patient.